Existence of solutions for a quasilinear elliptic system with variable exponent

Document Type : Research Paper


University of Sidi Mohamed Ben Abdellah, Faculty of Sciences Dhar El Mehraz, B.P. 1796 Atlas, Fez, Morocco


We consider the following quasilinear elliptic system in a Sobolev space with variable exponent:
where $a$ is a $C^1$-function and $f\in W^{-1,p'(x)}(\Omega;\R^m)$. We use the theory of Young measures and weak monotonicity conditions to obtain the existence of solutions.


[1] E. Acerbi and G. Mingione, Gradient estimates for the p(x)-Laplacean system, J. reine angew. Math. 584 (2005)117–148.
[2] E. Azroul and F. Balaadich, Weak solutions for generalized p-Laplacian systems via Young measures, Moroccan J. Pure Appl. Anal. 4(2) (2018) 77–84.
[3] E. Azroul and F. Balaadich, Existence of solutions for generalized p(x)-Laplacian systems, Rend. Circ. Mat. Palermo Series 2, 69 (2020) 1005—1015.
[4] E. Azroul and F. Balaadich, Quasilinear elliptic systems in perturbed form, Int. J. Nonlinear Anal. Appl. 10(2) (2019) 255–266.
[5] E. Azroul and F. Balaadich, A weak solution to quasilinear elliptic problems with perturbed gradient, Rend. Circ. Mat. Palermo (2) (2020). https://doi.org/10.1007/s12215-020-00488-4
[6] E. Azroul and F. Balaadich, Existence of solutions for a class of Kirchhoff-type equation via Young measures, Numer. Funct. Anal. Optim. (2021) https://doi.org/10.1080/01630563.2021.188504.
[7] F. Balaadich and E. Azroul, On a class of quasilinear elliptic systems, Acta Sci. Math. 87 (2021), https://doi.org/10.14232/actasm-020-910-z
[8] F. Balaadich and E. Azroul, Elliptic systems of p-Laplacian type, Tamkang J. Math. 53 (2022). https://doi.org/10.5556/j.tkjm.53.2022.3296
[9] J. M. Ball, A version of the fundamental theorem for Young measures. In: PDEs and Continuum Models of Phase Transitions, Lecture Notes Phys. 344 (1989) 207–215.
[10] N. Bourbaki, Integration I (S. Berberian, Trans.), Springer-Verlag, Berlin, Heidelberg, 2004 (Chapters 1-6).
[11] A. Cianchi and V. G. Maz’ya, Global Lipschitz regularity for a class of quasilinear elliptic equations, Comm. Partial Diff. Eq. 36(1) (2010) 100–133.
[12] A. Cianchi and V.G. Maz’ya, Gradient regularity via rearrangements for p-Laplacian type elliptic boundary value problems, J. Eur. Math. Soc. (JEMS). 16(3) (2014) 571–595.
[13] E. Dibenedetto and J. Manfredi, On the higher integrability of the gradient of weak solutions of certain degenerate elliptic systems, Amer. J. Math. 115(5) (1993) 1107–1134.
[14] X. L. Fan and D. Zhao, On the Spaces Lp(x) (Ω) and W m,p(x) (Ω), J. Math. Anal. Appl. 263 (2001) 424–446.
[15] L. C. Evans, Weak Convergence Methods for Nonlinear Partial Differential Equations, Amer. Math. Soc. Number 74, 1990.
[16] X. L. Fan and D. Zhao, On the generalized Orlicz-Sobolev space Wk,p(x) (Ω), J. Gansu Educ. College 12(1) (1998) 1–6.
[17] N. Hunger¨uhler, A refinement of Ball’s theorem on Young measures, New York J. Math. 3 (1997) 48–53.
[18] N. Hungerb¨uhler, Quasilinear elliptic systems in divergence form with weak monotonicity, New York J. Math. 5 (1999) 83–90.
[19] J. Kinuunen and S. Zhou, A local estimates for nonlinear equations with discontinuous coefficients, Commun Partial Diff. Eq. 24 (1999) 2043–2068.
[20] O. Kov´a˘cik and J. R´akosn´ık, On spaces Lp(x) (Ω) and Wk,p(x) (Ω), Czechoslovak Math. J. 41(116) (1991) 592–618.
[21] M. Misawa, Lq estimates of gradients for evolutional p-Laplacian systems, J. Diff. Eq. 219 (2005) 390-420.
[22] K. Yosida, Functional Analysis, Springer, Berlin, 1980.
[23] E. Zeidler, Nonlinear Functional Analysis and its Application, Volume I, Springer, 1986.
Volume 12, Issue 2
November 2021
Pages 205-217
  • Receive Date: 02 August 2019
  • Revise Date: 28 October 2019
  • Accept Date: 29 October 2019